Home » Frequently asked Questions on Health » Does Tenormin lead to weakness and tiredness?

Does Tenormin lead to weakness and tiredness?

Q: I am 73 years old. Does Tenolol make a person tired and weak? I have been taking Atenolol; does it make me weak? I also take HCT. I become weak even after walking two blocks and have to stop for rest before continuing. Atenolol (Tenormin) lowers my heart rate to 48-55. I have high blood pressure and it is hard to keep it down to normal.

A:The use of Tenormin (atenolol) is no longer recommended since it can precipitate diabetes. It is also true that it can cause fatigue and low pulse rate. As per globally accepted evidence-based guidelines on the treatment of high blood pressure the first option in patients above 55 years should be either amlodipine (sold under various trade names such as Amlodac) 5mg daily or a diuretic such as metolazone (sold as Metoz) 2.5mg daily in the morning. If a second drug is required, add enalapril (sold under various brand names such as BQL). If enalapril is not tolerated (some patients may get persistent cough), then losartan (sold under different brand names such as Losacar) 50mg daily can be used. Beta-blockers such as atenolol are not recommended because they perform less well than other drugs, particularly in the elderly, and the increasing evidence that they carry an unacceptable risk of provoking diabetes. In the light of above facts there is need to review your treatment.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------